Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 68, NWS Milwaukee, WI

August 22, 2001Fond du Lac County, Green Lake County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 22, 2001, 3:40 AM CDT for Fond du Lac County, Green Lake County, Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 22, 2001, 3:40 AM CDT (08:40 UTC)
Expired
Aug 22, 2001, 4:45 AM CDT
In force
65 min
Issued by
NWS Milwaukee, WI
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Fond du Lac County, WI, Green Lake County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WUUS53 KMKX 220841
SVRMKE
WIC039-047-220945-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 AM CDT WED AUG 22 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN
  GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 445 AM CDT

* AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES WEST OF GREEN LAKE...OR ABOUT 14 MILES
  WEST OF RIPON...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAIRWATER AT 350 AM CDT.
  GREEN LAKE AT 355 AM CDT.
  RIPON AT 405 AM CDT.
  OAKFIELD AT 410 AM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY

LAT...LON 4382 8912 4366 8910 4363 8821 4394 8819

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 4:00 PM CDT, 11 hours 40 minutes earlier.

Area forecast discussion, Aug 21, 4:00 PM CDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 PM CDT TUE AUG 21 2001

FORECAST FOCUS ON SVR T-STORMS AND HEAVY RAIN TONIGHT.

CONVECTION OVER NE BEING FED BY STRONG LLJ AND SHORTWAVE TROUGH.
MODELS CONTINUE TO AGREE FAIRLY WELL ON THESE FEATURES WITH
SOME TIMING DIFFERENCES THOUGH. AS UPPER TROUGH OVER ERN USA
PROGRESSES EWD...SHORTWAVE TROUGH AND LLJ WILL SHIFT EWD AS WELL.
SHORTWAVE TROUGH IS PROGGED BY ETA/NGM TO BE ALONG MS RIVER BY 00Z...
WHILE AVN IS OVR CNTRL WI. 00Z AVN IS HANDLING LOCATION AND AMOUNT OF
QPF THE BEST SO FAR...SO WILL HAVE A CHANCE IN ALL ZONES FOR 1ST PD
TO ACCOUNT FOR POSSIBLE EARLIER ARRIVAL.

LLJ WILL BE NOSING INTO SRN WI BY LATE AFTERNOON AND WILL CONTINUE TO
STRENGTHEN TO 30 TO 35 KTS OVER CWA WITH STRONG THETA-E ADVECTION.
THIS COMBINED WITH DIFFERENTIAL PVA HAS RESULTED IN STRONG OMEGA ON
ETA/AVN TIME HTS. MIXING RATIOS OF 8 G/KG UP TO 700 MB AND STRONG
LIFT...INDICATE POTENTIAL FOR FLOODING. HOWEVER FFG OF 2-3 INCHES
IS NOT FAVORABLE. LLJ DOES VEER TO A MORE WESTERLY DIRECTION
OVERNIGHT...WHICH COULD LEAD TO BACKBUILDING STORMS...HOWEVER MAIN
AXIS OF LLJ SETTLES OVER ILLINOIS. WILL MENTION HEAVY RAIN IN FCST
BUT NO WATCH. SEVERE WEATHER ANOTHER POSSIBILITY. INSTABILITY ARRIVES
WITH STRONGEST LIFT. ETA LIS OF 0 TO -3 LIE OVER CWA WITH SHOWALTER
INDICES OF 0 TO -3 AS WELL. STRONG 0-6 KM WIND SHEAR OF 60 KTS AS
WELL AS 0-3 KM SHEAR OF 50 KTS WILL DEVELOP DURING STRONG WAA.
INSTABILITY REMAINS MARGINAL DUE TO WMFNT REMAINING OVER ILLINOIS
BUT STRONG LIFT AND SHEAR SHOULD RESULT IN A SVR SQUALL LINE. SPC
HAS SLIGHT RISK WITH 25% PROB OF SVR WINDS. WILL PUT IN SVR WORDING.

BOUNDARY TO STALL OVER NRN IL/SRN WI FOR WED...BUT NO DYNAMICS SO
WILL KEEP IN A LOW POP WED/WED NT. EXPECT MORE SUNSHINE THU VIA
AVN/ETA TIME HTS WITH SUBSIDENCE BEHIND SHORTWAVE.

.MKX...NONE

MG

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 4:23 AM CDTSevere Thunderstorm WarningMKXDodge, Ozaukee, Sheboygan, Washington67 min
Aug 22, 5:31 AM CDTSevere Thunderstorm WarningMKXOzaukee44 min
Aug 22, 6:42 AM CDTFlash Flood WarningMKXSauk6 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.